MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS; SPINAL EPIDURAL ANESTHESIA

B. BRAUN MEDICAL INC. DESIGN OPTIONS; SPINAL EPIDURAL ANESTHESIA
Model Number 530112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the epidural catheter was sheared off during placement, 4.5 cm fragment presumed to remain in patient.A ct scan was done but catheter could not be visualized.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No samples or photos were returned for evaluation.Without the actual device, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If additional pertinent information becomes available, a follow-up will be submitted.

Brand Name
DESIGN OPTIONS
Common Device Name
SPINAL EPIDURAL ANESTHESIA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key10603295
Report Number2523676-2020-00279
Device Sequence Number16907678
Product Code OFT
UDI-Device Identifier04046964305627
UDI-Public04046964305627
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number530112
Device Catalogue Number530112
Device Lot Number0061737003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1